MAUDE Adverse Event Report: COVIDIEN PREVENT 3ML COMBO 25 X 5/8; SYRINGE, PISTON

COVIDIEN PREVENT 3ML COMBO 25 X 5/8; SYRINGE, PISTON
Model Number 26549
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they have had to waste doses of vaccine this week due to the product leaking even though the staff was very diligent in tightening the needle to the syringe.There was no patient injury reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on june 02, 2020.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for hub damage.The lot met the acceptance criteria and was released.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues found.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product.A review of the machine¿s setup was conducted and did not identify any issues.In addition, the equipment was reviewed for malfunctions or issues that could have contributed to the reported condition, but no such issues were observed during the review.Samples were not received for the investigation.One photo was provided; however, the photo only shows the product packaging, the reported issue could not be confirmed by viewing the photo.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported condition and determine the root cause.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A corrective action is not applicable at this time.There were no manufacturing related issues for this lot number and a specific root cause could not be determined based on all available information.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes to determine the need for corrective actions.

Brand Name
PREVENT 3ML COMBO 25 X 5/8
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11177364
Report Number1017768-2021-00896
Device Sequence Number19543274
Product Code FMF
UDI-Device Identifier10612479201115
UDI-Public10612479201115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number26549
Device Catalogue Number26549
Device Lot Number16076
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date03/03/2021
Patient Sequence Number1